Alert archive / Alabama / Fire Weather Watches in 2014

Fire Weather Watch 9, NWS Mobile, AL

November 17, 201410 counties in Alabama

NWS Mobile, AL issued this fire weather watch at Nov 17, 2014, 5:51 AM CST for 10 counties in Alabama. It took effect at Nov 18, 2014, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 17, 2014, 5:51 AM CST (11:51 UTC)
In effect from
Nov 18, 2014, 9:00 AM CST
Expired
Nov 18, 2014, 6:33 AM CST
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Nov 17, 5:11 AM CST, 40 minutes earlier.

Area forecast discussion, Nov 17, 5:11 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
511 AM CST MON NOV 17 2014

.MARINE...UPDATE FOR THE UPGRADE OF THE GALE WATCH TO A GALE WARNING
FOR MOST OF THE MARINE AREA TONIGHT. /29

&&

.PREV DISCUSSION... /ISSUED 442 AM CST MON NOV 17 2014/

..HARD FREEZE POSSIBLE INLAND TUESDAY NIGHT...

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...FOR TODAY AND
TONIGHT...THE COLD FRONT MOVES THROUGH THE REMAINDER OF THE FORECAST
AREA THIS MORNING WITH A COLD DOME OF HIGH PRESSURE OVER THE PLAINS
BUILDING INTO THE REGION OVERNIGHT.  WILL HAVE HIGH POPS OVER THE
EASTERN PORTION OF THE AREA EARLY THIS MORNING TAPERING TO SLIGHT
CHANCE OVER THE WESTERN PORTION...THEN POPS DECREASE QUICKLY WITH
DRY CONDITIONS BY AFTERNOON.  EXPECT WIND GUSTS NEAR 30 MPH TODAY
AND HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE AREA UNTIL 6 PM CST.
MUCH COLDER TEMPERATURES FOLLOW FOR TONIGHT AND RECORD OR NEAR
RECORD COLD TEMPERATURES ARE POSSIBLE AT MOBILE AND PENSACOLA.  HERE
IS A COMPARISON OF CURRENT FORECAST LOWS AND RECORDS...

           FORECAST     RECORD
MOBILE        25          25 (1951)
PENSACOLA     28          27 (1951)

FOR TUESDAY INTO WEDNESDAY NIGHT...ARCTIC AIR CONTINUES TO FLOW INTO
THE REGION BRINGING THE COLDEST NIGHT OF THE SEASON FOR TUESDAY
NIGHT.  EXPECT THAT LOWS TUESDAY NIGHT WILL RANGE FROM AROUND 20
OVER INLAND AREAS TO THE LOWER/MID 20S NEAR THE COAST.  AS 20
DEGREES IS OUR LOCAL HARD FREEZE CRITERIA...HAVE ISSUED A HARD
FREEZE WATCH FOR THE INTERIOR COUNTIES FOR LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING.  RECORD COLD TEMPERATURES ARE AGAIN
POSSIBLE AT MOBILE AND PENSACOLA TUESDAY NIGHT.  HERE IS A
COMPARISON OF CURRENT FORECAST LOWS AND RECORDS...

           FORECAST     RECORD
MOBILE        24          26 (1903)
PENSACOLA     27          28 (1903)

TEMPERATURES MODERATE SLIGHTLY FOR WEDNESDAY BUT HIGHS WILL BE WELL
BELOW NORMAL IN THE LOWER TO MID 50S AND LOWS WEDNESDAY NIGHT WILL
RANGE FROM THE UPPER 20S INLAND TO LOW/MID 30S CLOSER TO THE COAST. /29

LONG TERM (THURSDAY THROUGH SUNDAY)...DRY CONDITIONS CONTINUE
THROUGH THURSDAY WITH A SMALL CHANCE FOR RAIN MAINLY FOR FRIDAY INTO
SATURDAY.  A VIGOROUS LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS
LATE IN THE WEEKEND WITH A RETURN OF GULF MOISTURE AND WARMER
TEMPERATURES TO THE AREA ALONG WITH A GOOD CHANCE OF SHOWERS AND
STORMS BY SUNDAY. /29

AVIATION...
12Z ISSUANCE...
WILL HAVE LOW CEILINGS AT THE BEGINNING OF THE PERIOD THEN CLEARING
FOLLOWS LATER TODAY.  GUSTY NORTHWEST WINDS NEAR 15 KNOTS SUBSIDE TO
NEAR 10 KNOTS BY EARLY THIS EVENING. /29

MARINE...THE STRONG COLD FRONT MOVES THROUGH THE MARINE AREA THIS
MORNING WITH A STRONG NORTHERLY FLOW IN THE WAKE OF THE FRONT
PERSISTING THROUGH TUESDAY THEN SUBSIDING TUESDAY NIGHT INTO
WEDNESDAY AND BECOMING EASTERLY.  A LIGHT TO MODERATE EASTERLY FLOW
ON THURSDAY BECOMES SOUTHEAST ON FRIDAY AS HIGH PRESSURE OVER THE
REGION MOVES OFF TO THE EAST. /29

FIRE WEATHER...HAVE ISSUED A FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE DUE TO A COMBINATION OF LONG DURATION OF LOW
RELATIVE HUMIDITY...AND WINDS AND ERC NEAR OR ABOVE CRITERIA.  HAVE
ALSO ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR SOUTH
CENTRAL AND MUCH OF SOUTHWEST ALABAMA AND THE INTERIOR PORTION OF
THE NORTHWEST FLORIDA PANHANDLE FOR SIMILAR CONDITIONS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  25  49  24  56 /  40  05  00  00  00
PENSACOLA   62  28  50  27  56 /  70  05  00  00  00
DESTIN      67  32  50  30  55 /  80  10  00  00  05
EVERGREEN   55  23  45  20  53 /  60  05  00  05  00
WAYNESBORO  50  24  46  20  55 /  20  05  00  00  05
CAMDEN      49  23  45  20  53 /  50  05  00  00  00
CRESTVIEW   65  26  48  20  56 /  80  10  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

     HARD FREEZE WATCH FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...
     WILCOX...

     FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...WILCOX...

FL...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

MS...HARD FREEZE WATCH FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: GREENE...PERRY...WAYNE...

     WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WARNING FROM 6 PM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Nov 16, 3:46 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST SUN NOV 16 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-172215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
346 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG SURFACE COLD FRONT
APPROACHING FROM THE WEST WILL LEAD TO WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS...SPREADING EAST ACROSS THE AREA. A FEW STRONG STORMS
WILL BE POSSIBLE...OCCURRING LATE THIS EVENING AND ON PAST
MIDNIGHT...GENERALLY SOUTH OF US HIGHWAY 84. ALONG THE COAST AND
OFFSHORE...WHERE SLIGHTLY HIGHER INSTABILITY RESIDES...AN ELEVATED
RISK OF SEVERE WEATHER EXISTS. THE MAIN THREAT IN ANY STORMS THAT BECOME
BRIEFLY SEVERE WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MUCH COLDER AIRMASS FILTERS ACROSS THE CENTRAL GULF COAST EARLY IN
THE WEEK AS A LARGE ARCTIC SURFACE HIGH EXPANDS OVER THE DEEP SOUTH.
VERY COLD TEMPERATURES ARE FORCAST MONDAY NIGHT WITH LOWS RANGING
FROM 23 TO 28 NORTH OF THE COAST. THE COLDEST TEMPERATURES OF THE
SEASON ARE EXPECTED FOR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING
WITH LOWS PLUNGING TO NEAR 20 OVER THE INTERIOR. A HARD FREEZE IS LOCALLY
DEFINED AS 20 DEGREES OR COLDER...AND A HARD FREEZE MAY OCCUR OVER
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. STAY TUNED FOR UPDATES ON THIS COLD WEATHER
OUTBREAK.

VERY DRY CONDITIONS ON TUESDAY SUPPORTS AN INCREASED RISK OF
WILDFIRE AS MINIMUM AFTERNOON HUMIDITY DROPS TO BELOW 25 PERCENT OVER
MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-172215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
346 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

APPROACH AND PASSAGE OF STRONG ARCTIC FRONT BRINGS HAZARDS TO SMALLER
MARINE CRAFT IN THE SHORT TERM. SOUTHWEST TO WEST WINDS AROUND 20
KNOTS LATE TONIGHT...BECOME NORTHWEST TO NORTH AND INCREASING TO 20
TO 25 KNOTS WITH HIGHER GUSTS EARLY MONDAY MORNING. SEAS BUILD TO 4
TO 6 FEET.

AHEAD OF THE FRONT...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG COLD FRONT PASSES EAST OF THE AREA ON MONDAY WITH A STRONG
ARCTIC HIGH EXPANDING ACROSS THE GULF COAST. NORTH WINDS OF 20 TO 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE THROUGH
TUESDAY MORNING OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL
WATERS.

In the hours before

Special weather statement, Nov 17, 1:24 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 AM CST MON NOV 17 2014

ALZ052-053-055-061-062-MSZ075-076-078-079-170815-
MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-UPPER BALDWIN AL-
CLARKE AL-UPPER MOBILE AL-GEORGE MS-
124 AM CST MON NOV 17 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STONE...
SOUTHERN PERRY...SOUTHERN GREENE AND NORTHERN GEORGE COUNTIES IN
SOUTHEAST MISSISSIPPI...SOUTHWESTERN MONROE...WASHINGTON...SOUTHERN
CLARKE...NORTHWESTERN BALDWIN AND NORTHERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 215 AM CST...

AT 115 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF CHATOM TO 11 MILES NORTHEAST OF
LEAKESVILLE TO 16 MILES NORTHEAST OF WIGGINS...AND MOVING EAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  MOUNT VERNON...       GULFCREST...          CITRONELLE...
  CHUNCHULA...          CALVERT...            BUCKS...
  LEAKESVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Nov 17, 1:59 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 AM CST MON NOV 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     2 E RUTAN               31.44N 88.15W
11/17/2014                   WASHINGTON         AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG HWY 56 SOUTH OF HOBSON

&&

RROGERS
Local storm report, Nov 17, 3:27 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST MON NOV 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     SAINT STEPHENS          31.54N 88.06W
11/17/2014                   WASHINGTON         AL   EMERGENCY MNGR

            MULTIPLE REPORTS FROM ACROSS CLARKE COUNTY INCLUDING
            DAMAGED HOUSES, OVERTURNED CAMPERS, DOWNED TREES AND
            POWER LINES AND ROADS IN THE AREA ARE BLOCKED.

&&

RR
Local storm report, Nov 17, 3:36 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
336 AM CST MON NOV 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     SAINT STEPHENS          31.54N 88.06W
11/17/2014                   WASHINGTON         AL   EMERGENCY MNGR

            MULTIPLE REPORTS FROM ACROSS WASHINGTON COUNTY INCLUDING
            DAMAGED HOUSES, OVERTURNED CAMPERS, DOWNED TREES AND
            POWER LINES AND ROADS IN THE AREA ARE BLOCKED. DAMAGE WAS
            FROM JUST EAST OF CHATOM TO NEAR SAINT STEPHENS.

&&
Special weather statement, Nov 17, 3:38 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 AM CST MON NOV 17 2014

ALZ061>064-FLZ001-171030-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-
LOWER MOBILE AL-
338 AM CST MON NOV 17 2014

...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND
SOUTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN
ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 430 AM CST...

AT 334 AM CST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM THE
REGIONAL AIRPORT IN WEST MOBILE TO 8 MILES NORTHEAST OF DAUPHIN
ISLAND...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     EASTERN DAUPHIN ISLAND...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    THEODORE...
  SEMMES...             SATSUMA...            SARALAND...
  PRICHARD...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 8 AND 63.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 44.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHWEST ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
AM CST MONDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&
Special weather statement, Nov 17, 5:31 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
531 AM CST MON NOV 17 2014

ALZ064-FLZ002>006-171230-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-SANTA ROSA FL-LOWER BALDWIN AL-
531 AM CST MON NOV 17 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BALDWIN
COUNTY IN SOUTHWEST ALABAMA...OKALOOSA...SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 AM CST...

AT 529 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF CRESTVIEW TO 6 MILES
NORTHWEST OF MILTON TO 2 MILES NORTHEAST OF ORANGE BEACH...AND MOVING
EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          MIDWAY...
  WOODLAWN BEACH...     WHITING FIELD...      TIGER POINT...
  ROEVILLE...           POINT BAKER...        PEA RIDGE...
  NAVARRE BEACH...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 67.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 1:29 AM CSTSevere Thunderstorm WarningMOBClarke, Washington61 min
Nov 17, 1:41 AM CSTTornado WarningMOBClarke, Washington49 min
Nov 17, 2:08 AM CSTTornado WarningMOBClarke37 min
Nov 17, 2:09 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe, Washington66 min
Nov 17, 2:37 AM CSTTornado WarningMOBClarke, Monroe, Wilcox25 min
Nov 17, 3:07 AM CSTTornado WarningMOBConecuh, Monroe53 min
Nov 17, 3:14 AM CSTTornado WarningMOBButler, Conecuh, Monroe, Wilcox14 min
Nov 17, 3:22 AM CSTSpecial Marine WarningMOB83 min
Nov 17, 3:45 AM CSTTornado WarningMOBButler, Conecuh45 min
Nov 17, 4:07 AM CSTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw53 min
Nov 17, 4:21 AM CSTTornado WarningMOBButler, Crenshaw39 min
Nov 17, 4:24 AM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Nov 17, 4:24 AM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Nov 17, 4:41 AM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia49 min
Nov 17, 4:42 AM CSTTornado WarningMOBCrenshaw20 min
Nov 17, 5:09 AM CSTSpecial Marine WarningMOB2 hr
Nov 17, 5:47 AM CSTGale WarningMOB24 hr
Nov 17, 5:47 AM CSTSmall Craft AdvisoryMOB42 hr
Nov 17, 5:47 AM CSTSmall Craft AdvisoryMOB36 hr
Nov 17, 5:51 AM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more48 hr
Nov 16, 10:33 PM CSTTornado WarningMOBWayne42 min
Nov 16, 11:52 PM CSTTornado WarningMOBGreene, Perry22 min

Nearby

Fire Weather Watches in Alabama, 2014Fire Weather Watches in Florida, 2014Every fire weather watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.